Alert archive / Iowa / Frost Advisories in 2014
Frost Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Oct 9, 2014, 3:02 PM CDT for 7 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Oct 10, 2014, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 3:02 PM CDT (20:02 UTC)
- In effect from
- Oct 10, 2014, 1:00 AM CDT
- Expired
- Oct 10, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
All 22 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 57 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWUS73 KARX 092002 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 302 PM CDT THU OCT 9 2014 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S. TEMPERATURES THIS COLD WILL MAKE IT CONDUCIVE FOR THE DEVELOPMENT OF FROST WHICH WILL DAMAGE OR KILL SENSITIVE VEGETATION. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-100415- /O.NEW.KARX.FR.Y.0007.141010T0600Z-141010T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 302 PM CDT THU OCT 9 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TEMPERATURES WILL DROP INTO THE LOWER AND MID 30S FROM LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE
4 follow-up statements
634 WWUS73 KARX 100226 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 926 PM CDT THU OCT 9 2014 ...AREAS OF FROST EXPECTED TONIGHT... .THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S. TEMPERATURES THIS COLD WILL MAKE IT CONDUCIVE FOR THE DEVELOPMENT OF FROST WHICH WILL DAMAGE OR KILL SENSITIVE VEGETATION. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-101030- /O.CON.KARX.FR.Y.0007.141010T0600Z-141010T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 926 PM CDT THU OCT 9 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURES WILL DROP INTO THE LOWER AND MID 30S FROM LATE TONIGHT INTO FRIDAY MORNING...ALLOWING AREAS OF FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ
393 WWUS73 KARX 100819 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 319 AM CDT FRI OCT 10 2014 ...AREAS OF FROST EXPECTED EARLY THIS MORNING... .MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER AND MID 30S THIS MORNING OVER SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. CLOUD COVER WAS HELPING TO HOLD TEMPERATURES IN THE UPPER 30S OVER NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN...HOWEVER FROST IS STILL POSSIBLE IN THESE AREAS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-101400- /O.CON.KARX.FR.Y.0007.000000T0000Z-141010T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 319 AM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE LOWER TO MID 30S...PRODUCING AREAS OF FROST. LOOK FOR TEMPERATURES TO WARM INTO THE 40S AFTER 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
763 WWUS73 KARX 101213 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 713 AM CDT FRI OCT 10 2014 ...AREAS OF FROST THROUGH 9 AM... .MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE LOWER 30S. UNPROTECTED COLD SENSITIVE VEGETATION WILL BE DAMAGED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-101400- /O.CON.KARX.FR.Y.0007.000000T0000Z-141010T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 713 AM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE LOWER 30S THIS MORNING WITH AREAS OF FROST REPORTED. LOOK FOR TEMPERATURES TO WARM INTO THE 40S AFTER 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP
242 WWUS73 KARX 101353 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 853 AM CDT FRI OCT 10 2014 ...FROST ADVISORY TO EXPIRE AT 9 AM CDT... .MOSTLY SUNNY SKIES THIS MORNING WILL ALLOW TEMPERATURES TO QUICKLY RISE INTO THE UPPER 30S TO LOWER 40S WITHIN THE NEXT COUPLE HOURS...ENDING THE FROST CONDITIONS. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-101500- /O.EXP.KARX.FR.Y.0007.000000T0000Z-141010T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 853 AM CDT FRI OCT 10 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL RISE INTO THE UPPER 30S TO LOWER 40S WITHIN THE NEXT COUPLE HOURS. THIS WILL END THE FROST CONDITIONS. $$ ROGERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 12:40 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 9, 12:40 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1240 PM CDT THU OCT 9 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 332 AM CDT THU OCT 9 2014 MAIN CONCERNS THIS PERIOD...CLOUD AND TEMPERATURE TRENDS. DATA ANALYSIS AT 06Z HAD LOW PRESSURE EAST OF HUDSONS BAY AND OVER THE SOUTHWEST PLAINS WITH A RIDGE OF HIGH PRESSURE IN BETWEEN FROM SASKAT TO MN TO THE CENTRAL APPALACHIANS. THE HIGH WAS BRINGING GENERALLY CLEAR SKIES TO THE NORTH HALF OF THE REGION...WITH EARLY MORNING TEMPS IN THE 20S/30S. CLOUDS WERE THE RULE ACROSS THE SOUTH HALF OF THE REGION WITH SCT SHRA ACROSS MUCH OF IA INTO NORTHERN IL. SOME LOWER LEVEL THERMODYNAMIC FORCING/LIFT AND MOISTURE FEED WELL AHEAD OF THE SOUTHWEST PLAINS LOW AND SHORTWAVE ENERGY COMING THRU THE SOUTHERN ROCKIES RESPONSIBLE FOR THE SHRA. MODEL RUNS OF 09.00Z INITIALIZED WELL. GFS WITH ITS USUAL SFC DEW POINT BIAS THOUGH. SOLUTIONS VERY SIMILAR SOLUTIONS FOR TODAY/ TONIGHT AS THE EASTERN CAN VORTEX CONTINUES TO LIFT NORTHEAST AND RIDGING AMPLIFIES OVER WESTERN CAN. BETWEEN THE TWO...NORTHWEST FLOW ALOFT REMAINS OVER THE UPPER MIDWEST. GIVEN THE TIGHT MODEL CONSENSUS AND GOOD RUN-TO-RUN CONSISTENCY...SHORT TERM FCST CONFIDENCE IS GOOD. FOR THE SHORT TERM...WEAK 700MB MOISTURE TRANSPORT AND 700-500MB FN CONVERGENCE RESPONSIBLE FOR THE -SHRA NEAR THE SOUTH END OF THE FCST AREA EARLY THIS MORNING TRANSLATES EAST/SOUTH OF THE AREA BY MID MORNING. WITH AREA RADARS ALREADY SHOWING A SOUTHWARD DRIFT OF THE RETURNS...WILL LEAVE GRIDS DRY AFTER 12Z THIS MORNING. HIGH CLOUDS/ MOISTURE EXIT RATHER QUICKLY BY 12Z. MORE EXTENSIVE 700MB MOISTURE/ CLOUDS...WHICH EXTEND INTO WESTERN ND EARLY THIS MORNING...WILL BE SLOWER TO LEAVE. MODELS WITH A GOOD HANDLE ON THE 700MB MOISTURE/ CLOUDS THIS MORNING AND SHOW THE SOUTH/WEST END OF THE FCST AREA MAY HAVE TO WAIT UNTIL THE AFTERNOON FOR THE MID CLOUDS TO CLEAR. SFC CAN HIGH PRESSURE QUICKLY BUILDS IN TODAY WITH SOME LOW LEVEL COLD ADVECTION ACROSS THE AREA. NORTHERN AREAS WITH MORE SUNSHINE TODAY BUT WARMEST 925MB TEMPS ACROSS THE SOUTH. EXPECT HIGHS TO BE MORE UNIFORM ACROSS THE AREA TODAY VS. THE 51F TO 68F SPREAD ON WED. THE RIDGING BUILDING OVER WESTERN CAN AND NORTHWEST FLOW ALOFT OVER THE AREA CONTINUE TO SHUNT THE REMNANTS OF TROPICAL SYSTEM SIMON WELL SOUTH OF THE AREA TONIGHT AND ALLOW THE CAN HIGH TO STRENGTHEN AND BUILD SOUTH INTO THE NORTH CENTRAL CONUS. DEEP DRY AIRMASS AND SUBSIDENCE OVER THE REGION TONIGHT. WITH THE CENTER OF THE HIGH OVER NEAR THE DAKOTAS/MN BORDER TONIGHT...SOME PRESSURE GRADIENT AND WEAK BOUNDARY LAYER WIND FLOW REMAINS OVER THE FCST AREA. EVEN WITH SOME WEAK WIND FLOW...LOW LAYING/SHELTERED AREAS LIKELY TO SEE DECOUPLING OF THE WINDS AND LOWS FALLING TO NEAR/BELOW 32F. MAY NEED A FROST ADVISORY FOR MUCH OR ALL OF THE SOUTHWEST 2/3 OF THE FCST AREA TONIGHT BUT WILL LEAVE THIS TO DAY CREW TO MONITOR TEMP/ DEW POINT/WIND TRENDS TODAY AND ISSUE AN ADVISORY WHERE NEEDED. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR TODAY/TONIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 332 AM CDT THU OCT 9 2014 MAIN CONCERNS FOR FRIDAY THROUGH SATURDAY NIGHT...FROST/FREEZE/ VALLEY FOG POTENTIAL FRI NIGHT...TEMPERATURES THRU THE PERIOD. 09.00Z MODELS IN GOOD AGREEMENT FRI/FRI EVENING FOR ONE MORE STRONGER SHORTWAVE TO DROP ACROSS THE GREAT LAKES. THEN A TIGHTER CONSENSUS FOR HGTS TO RISE/SHORTWAVE RIDGING TO BUILD EAST INTO/ACROSS THE UPPER MIDWEST SAT/SAT NIGHT...AHEAD OF TROUGHING DIGGING INTO THE NORTHERN PLAINS. FCST CONFIDENCE IS GOOD FOR FRI THRU SAT NIGHT WITH THE IMPROVING/TIGHTER CONSENSUS. FORCING/LIFT/MOISTURE WITH THE SHORTWAVE DROPPING ACROSS THE GREAT LAKES FRI PASSES NORTH/EAST OF THE FCST AREA. WITH RISING HGTS/ SHORTWAVE RIDGING BUILD IN/ACROSS THE REGION THIS PERIOD...THE CAN SFC HIGH REMAINS THE DOMINANT WEATHER FEATURE ACROSS MN/IA/WI. BROAD MID/UPPER LEVEL SUBSIDENCE ACROSS THE REGION FRI THRU SAT AS THE SHORTWAVE RIDGING MOVES ACROSS. APPEARS CLOUDS FRI THRU SAT NIGHT LIMITED TO MAINLY SCT DIURNAL/AFTERNOON CUMULUS. A COOL LOW LEVEL AIRMASS CONTINUES TO SETTLE ACROSS THE REGION WITH THE HIGH FRI/FRI NIGHT WITH 925MB TEMPS IN THE 2C TO 5C RANGE. CENTER OF THE CAN HIGH IS OVERHEAD FRI NIGHT. WITH LIGHT/CALM WINDS AND CLEAR/MOSTLY CLEAR SKIES FOR STRONG RADIATIONAL COOLING... FRI NIGHT LOWS NEAR/BELOW 32F APPEARING LIKELY FOR MOST LOCATIONS. WILL LIKELY NEED ANOTHER ROUND OF FROST/FREEZE HEADLINES FOR FRI NIGHT/EARLY SAT MORNING BUT WILL GET BY TONIGHT FIRST BEFORE THOSE WOULD BE ISSUED. THE OTHER CONCERN FRI NIGHT IS RADIATIONAL VALLEY FOG POTENTIAL WITH THE LONGER PERIOD OF LIGHT/CALM SFC WINDS AND MODEL SOUNDINGS SHOWING LIGHT WINDS THRU 850MB. SFC DEW POINTS UNDER THE HIGH THE BIG QUESTION FOR FOG POSSIBILITY FRI NIGHT. EXPECTED DEW POINTS AND TEMP-DEW POINT SPREADS FRI NIGHT MARGINAL FOR FOG FORMATION BUT IF DEW POINTS END UP EVEN A COUPLE DEGREES HIGHER THAN CURRENTLY FCST...PATCHY TO AREAS OF VALLEY FOG LATE FRI NIGHT/SAT MORNING WOULD BE LIKELY. WED DAY CREW ALREADY ADDED FOG MENTION TO FCST GRIDS FOR LATE FRI NIGHT/EARLY SAT. LITTLE TO NO FOG/FROST CONCERN SAT NIGHT WITH THE HIGH MOVING OFF AND A TIGHTER PRESSURE GRADIENT...SOUTH WINDS AND LOW LEVEL WARM ADVECTION SPREADING ACROSS MN/IA/WI. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR FRI THRU SAT NIGHT. FOR SUNDAY THRU WEDNESDAY.../DAYS 4 TO 7/... FORECAST CONCERNS THIS PERIOD...SHRA CHANCES SUN NIGHT INTO MON NIGHT...TEMPERATURES. MEDIUM RANGE MODEL RUNS OF 09.00Z IN GOOD AGREEMENT WITH TROUGHING CONTINUING TO DIG INTO THE PLAINS SUN THRU MON. TREND FAVORS STRONGER/SLOWER OF THE EARLIER RUNS BUT ALSO TRENDS TOWARD MORE OF A NORTH-SOUTH SPLIT OF THE ENERGY IN THE TROUGH AS IT APPROACHES THE MS VALLEY. THE SLOWER STRONGER TREND WITH THE TROUGH CONTINUES TUE HOWEVER BULK OF THE ENERGY MOVES ACROSS THE MID/LOWER MS VALLEY. IMPROVING SIGNAL FOR THE TROUGH TO REMAIN PROGRESSIVE TUE NIGHT/WED AND STRONGER RIDGING ALOFT TO BUILD INTO THE UPPER MIDWEST FOR THE MIDDLE OF NEXT WEEK. GIVEN THE BETTER BETWEEN MODEL CONSISTENCY OUT TO DAY 7...FCST CONFIDENCE FOR DAYS 4-7 IS AVERAGE TO GOOD THIS CYCLE. INCREASING SOUTHERLY FLOW AHEAD OF THE PLAINS TROUGH SPREADS DEEPER MOISTURE NORTHWARD SUN INTO MON. SFC THRU MID LEVEL TROUGH IS WEST OF THE AREA SUN...AS IS BULK OF THE FORCING/LIFT WITH IT. WILL LEAVE SUN GENERALLY DRY FOR NOW BUT MAY YET NEED A -SHRA CHANCE FOR THE AFTERNOON IF LOWER LEVEL THERMODYNAMIC FORCING/ISENTROPIC LIFT WELL OUT AHEAD OF THE TROUGH WITH SOME OF THE RETURNING MOISTURE TRENDS STRONGER. LATEST TIGHTER CONSENSUS SLIDES THE SFC THRU MID LEVEL TROUGH AXIS INTO/ACROSS THE UPPER MIDWEST SUN NIGHT/MON. WITH PW VALUES AROUND AN INCH AHEAD OF THIS FEATURE...SHRA CHANCES IN THE 30- 50 PERCENT RANGE SUN NIGHT/MON WITH ITS PASSAGE REASONABLE. HIGHER SHRA CHANCES THESE PERIODS EVENTUALLY IN ORDER IF THE TIGHTER CONSENSUS/TIMING TREND CONTINUES. ONE QUESTION IS WILL THERE BE A CHANCE OF TSRA WITH THE TROUGH PASSAGE. LATEST MODEL SET DOES NOT PRODUCE ANY CAPE ACROSS THE AREA FOR SUN NIGHT OR MON AND LEFT ANY TSRA MENTION THESE PERIODS OUT OF THE GRIDS FOR NOW. TUE/WED TREND DRY/WARMER WITH THE BULK OF THE ENERGY/MOISTURE WITH THE TROUGH OVER THE MID/LOWER MS VALLEY TUE THEN THE STRONG RIDGING ALOFT TO BUILD IN WED. PRESENT TRENDS WOULD PUSH HIGHS TO NEAR NORMAL FOR TUE THEN ABOVE NORMAL WED. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR SUN THRU WED LOOK TO HAVE THEM WELL DETAILED AT THIS TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1240 PM CDT THU OCT 9 2014 VFR CONDITIONS WILL PERSIST AT KLSE/KRST THROUGH 10.18Z. MODEL GUIDANCE SUGGESTS MVFR CEILINGS ACROSS NORTHEAST MN INTO NORTHERN WI WILL REMAIN NORTH OF TAF SITES WITH CLOUD COVER ACROSS IA SLOWLY SAGGING TO THE SOUTH. SURFACE WINDS WILL REMAIN LIGHT AS SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION. DESPITE CLEAR SKIES AND LIGHT WIND...A DRY AIR MASS AND WINDS AROUND 10 KTS AT 1000 FT AGL SHOULD MINIMIZE ANY FOG THREAT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...ROGERS
Hazardous weather outlook, Oct 9, 5:57 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 557 AM CDT THU OCT 9 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-101100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 557 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE MIDDLE 20S TO LOWER 30S ARE EXPECTED TONIGHT. FROST AND FREEZING TEMPERATURES WILL OCCUR WHICH WILL DAMAGE SENSITIVE OUTDOOR PLANTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES IN THE MIDDLE 20S TO LOWER 30S ARE EXPECTED AGAIN FRIDAY NIGHT. FROST AND FREEZING TEMPERATURES WILL OCCUR WHICH WILL DAMAGE SENSITIVE OUTDOOR PLANTS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04/RRS
Nearby
Frost Advisories in Iowa, 2014Frost Advisories in Wisconsin, 2014Frost Advisories in Minnesota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.